Schizophrenia.com

Anyone know whether these are precursors to Tardive Dyskinesia?


#1

I have been having sporadic and sometimes very frequent like every second or two - mouth or thumb twitches, some body spasm type things like diaphragm or arms, once my leg kicked out and once i had a frown slightly a bit, which i know is bad, but that was only once. my thumb and mouth were only ever second for one whole day each, I’ve not been blinking or frowning and do have some tic and stimming issues, but I know these are involuntary completely and have a lot of concerns. I’m on clopixol depot - have been for 8 years, and I am not sure whether I should be switching and trying clozaril
I’m never sure whether i should trust the psychiatric team with this - they seem to not believe anything they don’t see and say that they monitor it.
Sorry not to be trusting but I feel like they could maybe be lying.


#2

Go see another psychatrist and have a second opinion. Some psychatrists do not pay attaintion until its out of control. They only want to drug us to keep the society safe.


#3

Thanks mind whisperer

i feel like possibly it’s like sub clinical tardive touretteism

i am sure that this is not an official diagnosis but i will talk to some people about it

I have just been looking up lip twitching and thumb twitching and td. is not a cause of those things

but i don’t know - it still could be early stages

i made a pretty exhaustive list of all my tics and will be asking someone who knows pretty soon

i guess it is not automatically visible - but when i get twitches or tics of any sort i automatically think Tardive Dyskinesia

i need to get out of the habit because one guy who is a neurologist that i saw did say mild mild mild tourettes type symptoms - so maybe some day that will go full blown?


#4

might be a mild form of TD or precursor but after 8 years i’d think it would have already hit you?
I had TD very bad on haldol years ago , so much that I am listed as being allergic to it.
Clozaril is like a last resort though. there is someone who used to be on the old forum i wish were here now because she was on it. What she said is it took away a lot of symptoms but the health risks were too great, you have to get regular blood tests because it kills white cell count (I think) plus she gained a lot of weight…I think something like 30 pounds in the first month on cloz…


#5

they might blow you off. Time to really complain and be heard. Tardive is ■■■■■■ up, can be permanent, and you dont want it.